MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS,5.5MM,EP-1,DSPL BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS,5.5MM,EP-1,DSPL BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 7205459
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during surgery, after starting to use burr, fine metal shavings were seen in the joint.The joint was flushed and appeared to not have been left any pieces inside.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 5.5mm incisor plus blade, used in treatment, was returned for evaluation.Functional inspection was performed friction was felt in the unloaded condition.Visual assessment of the inner and outer blades showed damage to the edgeform teeth.There is also sections of material debridement at multiple locations along the length of the inner blade.The reported complaint of shedding was confirmed.The condition of the device indicates the device was subjected to excessive side loading during use causing the reported shedding.Per the devices ifu ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿.A review of the complaint and manufacturing records was performed and there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.Without the requested clinical information, the operative report, x-rays, or the device the root cause of the shedding and flaking cannot be determined.The material composition of the shavings has good bio compatibility for a limited duration only.Per report, it appeared that all shavings were flushed out.As a result, the future impact to the patient cannot be confirmed; however, there does not appear to be any long-term impact presuming all shavings were removed as reported.Per communications, no injury was reported and the procedure completed with a backup device.Therefore, no further clinical/medical assessment is warranted at this time.Should any additional clinical information be provided, this complaint will be re-assessed.

Brand Name
INCISOR PLUS,5.5MM,EP-1,DSPL BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9840486
Report Number1219602-2020-00530
Device Sequence Number755555
Product Code HAB
UDI-Device Identifier03596010252234
UDI-Public03596010252234
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2023
Device Model Number7205459
Device Catalogue Number7205459
Device Lot Number50714722
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1